The topological Rohlin property and topological entropy

Eli Glasner, Benjamin Weiss

Research output: Contribution to journalArticlepeer-review

Abstract

For a compact metric space X let G = H(X) denote the group of self homeomorphisms with the topology of uniform convergence. The group G acts on itself by conjugation and we say that X satisfies the topological Rohlin property if this action has dense orbits. We show that the Hilbert cube, the Cantor set and, with a slight modification, also even dimensional spheres, satisfy this property. We also show that zero entropy is generic for homeomorphisms of the Cantor set, whereas it is infinite entropy which is generic for homeomorphisms of cubes of dimension d ≥ 2 and the Hilbert cube.

Original languageEnglish
Pages (from-to)1055-1070
Number of pages16
JournalAmerican Journal of Mathematics
Volume123
Issue number6
DOIs
StatePublished - Dec 2001

Fingerprint

Dive into the research topics of 'The topological Rohlin property and topological entropy'. Together they form a unique fingerprint.

Cite this